Aneuresym's in Artereis of the heart & Severe placque build up
My husband had what we thought was a Heart Attack last week, when we got to the hospital & they did some test, they told us he has Aneuresym's in his Arteries of his heart & that there is severe placque build up. They sent us home the next day too see his new Cardiologist in 2 weeks as well as blood thinner (baby asprin, High Cholesterol meds, rest, etc). What can we expect from this & is this a common thing?All his friends say we need a 2nd opinion, but feel like we haven't even got to talk to his doctor & received all the answers to our questions. Can someone please ease my mind a little?
Coronary artery aneurysms are an uncommon and frequently unrecognized incidental finding in patients with coronary artery disease. It is most most commonly due to atherosclerosis, a disease where the 'fatty' material in the blood gets deposited in the walls of the blood vessels. If the plaques are causing obstructive symptoms, coronary artery bypass surgery is indicated.
Thank you for your very informative post to my questions. We have had some more information update & some not so great news. We went to the Cardiologist on Wednesday & he said that my husband did in fact have a Heart Attack & that he actually has dilation of the arteries, as well as severe placque build up. On top of that my husband is a Type 2 Diabetic & the Lipitor made his blood sugars go out of control, so they have since taken him off the Lipitor put him on Crestor 5 mg & have added another Diabetes medicine, he already takes Metformin 2000 mg a day, lots of rest, diet control & too listen to his body when it says its tired rest...So we go back to our primary care doctor who is an Internal Medicine doctor & takes care of his Diabetes & then he has labs on 9/24 & we go back to the Cardiologist on 9/25 for follow up. The Cardiologist said he hopes he will be able to return to work & life as we knew it at some point but only Medication treatment, a lot of hope & rest. Does this all sound like they are doing what they should be?
I'm not a health professional, but have experienced what your husband is experiencing.
I'm betting that Lipitor was a minor player in your husband's situation. I'm a type 2 diabetic and still take the drug, it controls my colesterol better than any of the other drugs that are used to keep diabetes in check.
I may be a preacher talking to the choir, but I'm betting your husband needs a reality check. I was in your husband's described condition about twelve years ago, and he just got a huge wakeup call.
I'd encourage weight loss, daily exercise, and a visit to a dietician to discuss dietary choices, as well as taking the drugs suggested. Diabetes causes the arteries to expand and contract, and this leads to heart blockages like your husband had that caused his heart attack. You didn't mention he had intervention like heart stents or bypass, but given his risk factors, these procedures could be ahead if he ignores or rejects these possibilities. I simply didn't believe the doctors when I had my first heart attack, and if you look at my profile, I paid a big price. I'm still standing twelve years later, but I've lost 50 pounds, exercise daily, have diabetes in control, but my learning curve was slow... I received 8 heart stents, a pacemaker, and finally bypass surgery because ignored suggestions after my first heart attack.
Stay in touch with us.
Understand your predicament mam. Further course of action will depend on the extent of myocardial ischemia and the functional capacity of the heart. What is his ejection fraction? The ejection fraction is a useful measure of left ventricular performance. The normal range is 63-77% for males and 55-75% for females. It reflects the pumping capacity of the heart.
The goal now is to have his blood sugars adequately controlled and if a hypertensive to keep pressures in normal range, to have his lipids within the goals specified and aim at adequate functioning of his heart with medications. Hope he gets well soon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.